MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC {} P/S CAM MODULE SZ 6; PRSTHSIS,KNEE,PATLL,SMI-CONSTRIND, UNCMNTD, PROUS COATD, PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. GII SPC {} P/S CAM MODULE SZ 6; PRSTHSIS,KNEE,PATLL,SMI-CONSTRIND, UNCMNTD, PROUS COATD, PLYMR/MTL/PLYMR
Model Number 71433366
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrument broke during impacting.A backup device was available to complete the procedure.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC {} P/S CAM MODULE SZ 6
Common Device Name
PRSTHSIS,KNEE,PATLL,SMI-CONSTRIND, UNCMNTD, PROUS COATD, PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9774193
Report Number1020279-2020-00751
Device Sequence Number19224467
Product Code MBH
UDI-Device Identifier00885556032015
UDI-Public00885556032015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number71433366
Device Catalogue Number71433366
Device Lot Number11HM17437A
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date07/30/2020
Patient Sequence Number1